MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; ACETABULAR SHELL CC TRIO Ø60

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; ACETABULAR SHELL CC TRIO Ø60
Model Number 01.26.45.0060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient with occasional pain, x-rays showed no issue.Some time later, the patient presents with lumbar pain.Ct scan performed: the radiologist enlarged the field and focused on the lower pelvis, revealing an area of periprosthetic metallosis.Puncture was negative, no infection, but blackish liquid was present.About 9 years and 10 months after the primary surgery, the surgeon cleaned the joint and changed the insert and the femoral head.Stem and cup left in situ.
 
Additional Manufacturer Narrative
Batch review performed on 17 june 2025: lot 130568: (b)(4) items manufactured and released on 27/03/2013.Expiration date: 28/02/2018.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional implant involved, batch review performed on 17 june 2025: stem: quadra-h 01.12.032 quadra stem quadra laterized hap 12/14 s2 (k082792) lot 147206: (b)(4) items manufactured and released on 08/01/2015.Expiration date: 30/11/2019.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Devices not registered in us: implants from ceramtec 38.49.7179.285.00 head biolox delta dia.36 12/14-m - steril lot.7010923090 sn (b)(6).Implants from ceramtec 38.49.7188.555.20 insert biolox delta xlw18 dia.36/48g - steril lot.7010960062 sn (b)(6).The legal manufacturer (ceramtec) performed the document review and confirmed that the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect or non-conformities regarding sterilisation.Clinical evaluation performed by medical affairs department: a revision surgery was performed approximately ten years after the primary total hip arthroplasty, due to a diagnosis of metallosis.The available radiographic image does not clearly support the reported diagnosis, as the condition was primarily identified through ct and joint aspiration.Metallosis in this type of construct[?]comprising a metal stem, ceramic head, ceramic liner, and uncemented metal acetabular shell[?]is exceedingly rare, though not impossible, and must be due to impingement of the stem and the cup during extreme range of motion.It is, however, unusual that such a condition would not have caused visible damage to the metal components, and that the surgeon decided to leave them in place.Given the limited clinical and diagnostic data available, no definitive conclusions can be drawn at this stage.Conclusion: there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
ACETABULAR SHELL CC TRIO Ø60
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22369344
Report Number3005180920-2025-00622
Device Sequence Number8025510
Product Code LZO
UDI-Device Identifier07630030807817
UDI-Public07630030807817
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number01.26.45.0060
Device Lot Number130568
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite